Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

What causes Tourette's syndrome?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1416 Questions
Question
What causes Tourette's syndrome and do adolescent hormonal changes have any effect on it?
YYYY@YYYY
Fri, 11 May 2018 in Brain and Spine
 
 
Answered by Dr. Saddiq Ulabidin 1 hour later
Brief Answer:
Mostly genetic and adolescence has some effects on it

Detailed Answer:
Hi! Welcome to Healthcaremagic. Thanks for sharing your concerns with us. We will try to help you in best way possible.

Based on the history you have shared, mostly the causes are genetic as touretts have tendency to pass on the condition in next generations and in some cases 50 percent children are affected. The exact genetic pattern is under research and not clear yet. Other factors like envoirnment ans social stressers play an important role. Rarely autoimmune etiology has been hypothesized but yet not proven. The autoimmune causes are thought to be triggered by strep infections in children but again this is not widely accepted.

Adolescence has role in the symptoms, not directly but indirectly. Hormonal changes lead to behavior changes and multiple social stressers and peer pressures put effects on the intensity of the symptoms. The clinical presentations are usual mild and often go unnoticed but the severe cases though rare are mostly evident after adolescence so it's where the relationship comes in.

Hope this has answered your query. If you have any more questions please feel free to ask. Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor